Skip Navigation

2010 Newsletters - Wild Blueberry Newsletter – February 2010

Print Friendly

wild blueberry newsletter header

February 2010

WILD BLUEBERRY SPRING MEETINGS 2010
WALDOBORO
Wednesday, March 17. 2010
Time:
6:00 – 9:00 p.m.
Location: Knox-Lincoln County Extension Office
377 Manktown Road (Manktown Road connects Route 235 and Route 1 in Waldoboro and  the office is located across  from the new high school)
ELLSWORTH
Thursday, March 18, 2010
Time:
6:00 – 9:00 p.m.
Location:
Hancock County Extension Office
63 Boggy Brook Road
MACHIAS
Saturday, March 20, 2010
Time:
1:00 – 4:00 p.m.
Location: University of Maine – Machias
Science Bldg, Room 102
O’Brien Avenue


PESTICIDE LICENSE TRAINING
Machias All others Agenda
1:00 p.m. 6:00 p.m. Gypsum Studies: A Research Update
James Santiago, The University of Maine
1:20 p.m. 6:20 p.m. Mummy Berry Disease and Valdensinia Leaf Spot
Seanna Annis, The University of Maine
1:40 p.m. 6:40 p.m. Wild Turkey Foraging Behavior and Crop Depredation on Wild Blueberry Farms in Maine
David Yarborough, The University of Maine
2:00 p.m. 7:00 p.m. Honey Bees, Pathogens, and Insecticides…What Do We Know About CCD?
Frank Drummond, The University of Maine
2:20 p.m. 7:20 p.m. Break
2:40 p.m. 7:40 p.m. 2008 World Blueberry Acreage and Production Report
David Yarborough, The University of Maine
3:00 p.m. 8:00 p.m. Wild Blueberry Commission Ag Policy Update
David Bell, Wild Blueberry Commission of Maine
3:20 p.m. 8:20 p.m. Board of Pesticides Control Regulation Update
Staff, Board of Pesticides Control
4:00 p.m. 9:00 p.m. Adjourn
Two re-certification credits available for licensed pesticide applicators!


MPG CROP SERVICES 2010 BLUEBERRY MEETINGS
Meeting and Speaker Agenda
Thursday, March 4, 2010 – Bangor Motor Inn, Bangor, ME
9:00 a.m. Helena – Tom Carter (2 hours)
11:00 a.m. Bayer – Steve Cumming (20-30 minutes)
11:30 a.m. Lunch
12:00 p.m. Syngenta – Jonathan Stevens (1.5 hours)
1:30 p.m. MPG – Question/Answer – Open Discussion  – Preparing for 2010 Season
Friday, March 5, 2010 – Jonesboro Community Center, Jonesboro, ME
5:00 p.m. Helena – Tom Carter (1.5 Hours)
6:00 p.m. Dinner (Meeting will continue during dinner)
6:30 p.m. Bayer – Steve Cumming (20-30 minutes)
7:00-8:30 p.m. Helena – Tom Carter (wrap up)
Syngenta – Jonathan Stevens (1 Hour)
MPG – Question/Answer – Open Discussion – Preparing for 2010 Season
Two re-certification credits available for licensed pesticide applicators!

Tom Carter will discuss the use of adjuvants to enhance the efficacy of certain pesticides.  By relating to pesticide labels which refer to the use of surfactants, buffers, or enhancements like a nitrogen product, this presentation will review, discuss, and simulate the advantage of not only using an adjuvant but choosing the correct adjuvant for the job at hand.  Also, there will be a portion of the program covering the use of foliar nutrients and other growth enhancements which can and should be applied at the same time as many pesticide applications.

Steve Cumming will be discussing the new registration for the use of Provado on blueberries. He will be presenting information on trials showing that the use of Provado has no negative effects on bees.  Also, Steve will talk about Bayer’s recommended use of Provado for maggot control on Maine lowbush blueberries.  Discussion will include timing and rates (including 24C label unique only to Provado brand) and permits lower than label rates under certain circumstances.  Other Bayer products currently being tested for use on blueberries will be discussed briefly.

Jonathan Stevens will be discussing improved weed control with Callisto as a partner or rotation with Velpar.  He will talk about disease control and where different chemistries are of benefit concentrating on Bravo, Tilt (which replaces Orbit), and Switch.  He will also be talking about Touchdown and Traxion as glyphosate options.  For each product, Jonathan will be emphasizing PPE, label restrictions, REI, and other safety precautions.

MPG will have an open forum on whatever topics the growers would like to discuss.  Storer and Steve would like to discuss preparing for the 2010 season and what is new or changed.

Sincerely,

Dave

David E. Yarborough
Extension Blueberry Specialist


Back to 2010 Newsletters